Alert archive / Iowa / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 2, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Mar 6, 2026, 5:42 PM CST for 4 counties in Iowa. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2026, 5:42 PM CST (23:42 UTC)
- Expired
- Mar 6, 2026, 6:19 PM CST
- In force
- 37 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fremont County, IA, Mills County, IA, Montgomery County, IA, Pottawattamie County, IA
The radar
The Omaha radar (KOAX), 81 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 6, 3:16 PM CST | Tornado Watch | SPC | 9 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 5:29 PM CST, 13 minutes earlier. Its key messages:
- A storm system will impact the region today and tonight, bringing the potential for a few strong to severe thunderstorms to the southeastern part of the CWA.
- Wintry precipitation will also impact the forecast area today into tonight. Expect the potential for slick roads.
- A gradual warmup is expected over the weekend and into Monday.
Area forecast discussion, Mar 6, 5:29 PM CST, 13 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
529 PM CST Fri Mar 6 2026
.KEY MESSAGES...
- A storm system will impact the region today and tonight,
bringing the potential for a few strong to severe
thunderstorms to the southeastern part of the CWA.
- Wintry precipitation will also impact the forecast area today
into tonight. Expect the potential for slick roads.
- A gradual warmup is expected over the weekend and into Monday.
&&
.DISCUSSION...
Issued at 112 PM CST Fri Mar 6 2026
The forecast period begins with an upper trough slightly to the
northeast of the Four Corners region and southwest flow over eastern
Nebraska/western Iowa. A cold front continues pushing across the OAX
CWA this afternoon, bringing northwest winds and colder air into the
region. Ahead of the front, temperatures have made it into the 60s
and 70s. Behind the front, temperatures have fallen into the 30s and
40s.
Regarding the severe weather potential for this afternoon/evening:
The main area of concern will be for areas ahead of the front,
where instability is decent and ML lapse rates are 7+ C/km.
There is still a bit of uncertainty over where this will set
up. The cold front has been moving at a good clip through the
area today. Right now, extreme southeastern Nebraska and
southwestern Iowa would potentially see the best shot at having
large hail, gusty winds and an isolated tornado. CAMs are
showing the possibility of a few post- frontal storms developing
in the cooler air. While a couple of these may become strong to
severe, the further away from the front it becomes, the less
likely this will hold true.
Regarding the winter weather potential for today/tonight: fog and
stratus remain entrenched across northern Nebraska this afternoon.
We are looking at the possibility for some freezing rain or possibly
freezing drizzle to develop later this afternoon into this evening.
Temperatures will continue to fall, leading to the potential for
precipitation leaving a light glaze on surfaces. Flash freeze
conditions may also occur. Several counties across northeastern
Nebraska were put into a Winter Weather Advisory which will go
through tomorrow morning. A light glaze of ice to a few hundredths
of an inch will be possible with this system. Precipitation will
eventually change over to light snow with the potential for a trace
to around one inch. On top of any ice on roads, this will
potentially create hazardous travel conditions.
Split flow develops Saturday with the northern split coming across
Nebraska and Kansas. The southern split attempts to recede
southwestward, toward the Baja Peninsula. Expect a gradual warming
trend with temperatures returning to the 60s and 70s by Monday
afternoon. Expect dry conditions during that timeframe.
Heading into mid-week, a shortwave trough drops in from the north,
bringing a chance for cooler weather and precipitation to the
region.
&&
.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 529 PM CST Fri Mar 6 2026
IFR ceilings are observed over all terminals late this
afternoon as scattered showers and storms enter the area from
the southwest. Have refined timing of TEMPO group for -TSRA at
KOMA and KLNK to account for latest convective trends. KOFK will
see a period of light freezing rain after 01z before a gradual
transition to light snow. Model guidance suggests IFR/MVFR
ceilings lingering a bit longer so have adjusted departure time
to about 13-14z. VFR conditions prevail by the afternoon hours
for all sites.
Winds will remain gusty from the northwest with gusts of 25 to
30 kts. Winds largely subside by the afternoon to 12 kts or
less.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Winter Weather Advisory until noon CST Saturday for NEZ011-012-
016>018-030>033-042-043.
IA...None.
&&
DISCUSSION...ANW
AVIATION...CastilloHazardous weather outlook, Mar 6, 9:59 AM CST, 7 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 959 AM CST Fri Mar 6 2026 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-071600- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page- Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas- Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson- Nemaha-Pawnee-Richardson- 959 AM CST Fri Mar 6 2026 This Hazardous Weather Outlook is for southwest Iowa, west central Iowa, east central Nebraska, northeast Nebraska and southeast Nebraska. .DAY ONE...Today and tonight. Strong to severe storms are possible this afternoon and evening. There is a level 2 (Slight) risk of severe thunderstorms across much of southeast Nebraska and southwest Iowa, and a level 3 (Enhanced) risk across far southeast Nebraska. All hazards will be possible with these storms including large hail, damaging winds, and a couple tornadoes from 2 to 10 PM. Late tonight into early Saturday, northeast Nebraska could see a dusting up to a half-inch of snow (40-60% chance) and a glaze of ice. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Friday afternoon and evening. Please send any reports of hail, winds, damage or tornadoes to the National Weather Service.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 9:49 AM CST | Winter Weather Advisory | OAX | Antelope, Boone, Cedar, Colfax, Cuming, Knox and 5 more | 20 hr |
| Mar 6, 5:12 PM CST | Severe Thunderstorm Warning | OAX | Jefferson, Lancaster, Saline, Seward | 16 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.